I got Juvederm lip injections last week and now the results are hardly noticable and uneven. Can I go back to my doctor and get Restylane?
Juvederm Lip Injection Results Hardly Noticeable and Uneven After a Week
Doctor Answers 9
Consult with your injector and compare your before and after pictures
You ask two questions, the first being results are "hardly noticeable". One of the best tools to evaluate the true changes are to compare your before and after pictures. In my office we take your pictures prior to doing any injectable treatment. This is an objective way for you to compare if there is any question as to how much change or the quality of change in your lips. This will also show if you had any pre-existing unevenness or asymmetry which addresses your second issue of "uneveness". In that case a touch up will help even out the area.
And if you just want more volume, you can inject more Juvederm. Typically one syringe of Juvederm will produce noticeable change in the lip volume. Older patients who have lost more volume to aging often require more than one syringe.
Your concerns about it being hardly noticeable or uneven are not related to the use of Juvederm over Restylane. It is more related to how much product was used and how it was injected. Again, comparing befores and afters and consulting with your injector is the best way to proceed.
I hope you get your answers and the outcome you desire. If your doctor does not take pictures before treatments you may want to consider having future treatments with a Board Certified Plastic Surgeon. For a list of these providers you can visit www.surgery.org. Physician members are board certified in plastic surgery and specialize in cosmetic or aesthetic procedures.
Have a question? Ask a doctor
Which doctor more important than which filler.
I am afraid that uneven result after Juvederm injection is usually due to not so good technique. Both Juvederm and Restylane are great for lips. You may need a little more Juvederm, but you might want to try a different plastic surgeon or dermatologist, specially if your doctor did not notice that it was uneven.
You may need more Juvederm, but wait
I would strongly recommend waiting patiently at least one more week for the full results to be seen. Usually, it takes between 2-3 weeks for the filler to settle in and give you the volume you are looking for. Your provider can always add additional syringe of Juviderm once you not happy with final results. You may experience after injection the feeling of unevenness or lumpy spots on your lips; in that case gently massage the area.
You might also like...
Juvederm to lips
Your concern may be the result of not using enough filler. Go back to your doctor and see about adding more if you feel that the lips are not full enough.
I would wait
I use both Juvederm and Restylane for lip enhancement in my practice. I have found that certain patients do better with one versus the other for lip enhancement. In terms of the results you have being uneven and unnoticeable, it may be due to residual swelling or uneven distribution of the product - I would probably wait a few more weeks. The other thing to realize is that 0.8 cc's of filler (I am assuming you had 1 syringe) is really not a lot of volume, so you may in fact need a 2nd syringe.
Juvederm Not Noticeable after Lip Injections.
Hi Cat. It's interesting how many patients on the realself site do not go back to their injectors immediately with issues like this. We definitely recommend that you follow up with your injector and compare your before pictures to get a better gauge of what's happening.
Switching to Restylane is certainly an option, but we would not want to recommend that until you know more about the results. In some cases, when not enough product has been used and the swelling subsides, patients are disappointed with the volume. It's a delicate balancing act for injectors especially because too much swelling (using more product) can also make patients uncomfortable with their results (at least in the short term).
Consult your doctor
The best course of action is to speak with the physician who performed your injection. Technically speaking, yes you can get Restylane injected even now. The question though is - Is Restylane injection the right thing to do at this point? It may be better to wait for additional swelling to resolve, massage the area to even things out, or consider additional Juvederm.
Hardly noticeable - but uneven??
I'm not sure how something that is hardly noticeable can also be uneven. However, you should give it about 2 weeks and see your doctor again for a re-evaluation after the initial swelling from the injection subsides. At that point, some more product could be used to give you more volume and to try to balance the symmetry.
Remember though, that all patients have some inherent asymmetry and often don't recognize it until AFTER they have some treatment that makes the scrutinize themselves more than they ever have before.
Consider Restylane and Juvederm to be essentially the same thing. There are preference differences among doctors for one or the other but they are basically both HA products.
Please avoid the temptation to use any permanent fillers at all costs!!
Your doctor would want to know and see you
Without the details of how much Juvederm was injected and in what area it is difficult to give you good advice. Your doctor would want to know if you didn't get the result you expected.
In terms of degree of result it may take more product to get the result you desire.
Your doctor should be able to tell you if any assymmetry is residual swelling or if you need more product to balance it out.
Regarding product choice, it is unlikely that changing from Juvederm to Restylane will make any difference. Amongst the Hylaronic Acid based products I prefer Juvederm becasue in most patients there seems to be less swelling/bruising and the product lasts longer.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.